Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: mood disorders and Neurontin

Posted by Julia on August 13, 1999, at 2:54:08

In reply to mood disorders Neurontin and Klonopin, posted by Ellen on August 8, 1999, at 6:12:30

I've been on Neurontin for about 2 -3 months now, with the dosages being steadily increased. Compared to many of the other posts I've read, it seems like I'm still on the way up, as I've just been increased to 400mg, a far cry from 3000….(is that where everyone ends up?) Prior efforts with Prozac, Zoloft and, particularly, depakote, were disastrous. I think, more or less, that the neurontin is working at stabilizing me, with the exception of severe sleep problems, i.e. I can’t ever ever make it through the night.

Yet, after having a particularly crummy regular shrink (Ph.D.) session, leaving me about as sobbing as I never want to be in public (my spousal unit was there for this session and is not known as Mr. Compassion...).

Anyway (a rambling bi-polar am I) I next saw the MD (for the meds, obviously)and asked if neurontin caused hair loss, as it seems to be clumping out as it did back in the depakote days. I also mentioned that the ambien didn’t seem to work unless I slugged back a couple glasses of wine with it before bedtime. He claims that the alcohol was causing the hair loss and that it also would end up lowering my estrogen (female hormones) causing me to take on more testosterone-ish traits, i.e. hair loss, flat chest, facial hair, thick waist etc. Well, as a bi-polar (ex-anorexic) in a down swing, to hear I was about to be transformed into a Neanderthal because I drank wine at night (admittedly sometimes a little too much, but not daily, and not guzzling away all day or anything) it sort of blew me over the top.

Its been not the best of days.....

So, does anyone have any prior experience with being told this sort of thing? Meaning, your bi-polar meds won’t work if you drink ANYTHING ALCOHOLIC, and he said anything, ever, at all, no social dinner stuff, zip, nada, never or I will age more quickly, get ugly and fat and turn into a man!

He doubled the neurontin dosage, doubled the ambien and prescribed Serax to help with
“alcohol withdrawal” This freaks me out, as I hadn’t thought that I drank enough to qualify as someone who needed detoxing.....

I don’t know, I’m just feeling sort of broadsided by all of this…..any input would be nice…..

As always, thanks you guys, in advance,





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Julia thread:1356